MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA15 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA15 A.SPRUNG RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FX351T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 05/24/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: ( description incoming product condition) we received the valve in the return kit.The valve was inserted in an unknown liquid.The progav 2.0 was set to pressure range 20 cmh2o at the time of submission for investigation.In the visual inspection of the valve, we could not detect any apparent damage.It was possible to adjust the valve up and down again in steps of 5 cmh2o.To prove if the brake function is full in place we carried out a brake function test.The investigation has shown that the brake function is present.Further we carried out a permeability test.The investigation has resulted that the valve is difficult permeable.We assume that protein deposits or blood may have caused the impermeability.As a final examination we carried out a computer controlled test.Here the progav 2.0 was tested in the lying position with a pressure range of 5 cmh2o.Normally we expected a pressure of 5 cmh2o having an opening pressure of 5 cmh2o.At the test the opening pressure at the reference flow level of 5 ml/h is measured 3,93cmh2o.The valve is working inside the tolerance (accepted tolerance of 5 ± 2 cmh2o).Given the fact that during the treatment with shunts the following complications may arise (as described in the literature): infections, blockages caused by protein and/or blood in the cerebrospinal fluid, over/ under drainage or in very rare cases, noise development we decided to dismantle the valve.Inside the valve we could find apparent deposits or substances of protein which might could be the reason for the assumed difficulties.Based on our investigation results we could not detect any failure with the valve at the time of delivery.No further actions required.
 
Event or Problem Description
According to the complainant a progav was very difficult to reprogram postoperatively.The patient was originally implanted on an unknown date.The event date was noted as (b)(6) 2016.The valve was explanted and returned to the manufacturer for evaluation.The patient was a "complex hydrocephalus child".Further details were not provided.

Brand Name
PROGAV 2.0 WITH SA15 A.SPRUNG RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12377968
Report Number3004721439-2021-00600
Device Sequence Number3924940
Product Code JXG
UDI-Device Identifier04041906140007
UDI-Public4041906140007
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX351T
Device Catalogue NumberFX351T
Device Lot Number20027675
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2016
Initial Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR